Existence of large-data global-in-time finite-energy weak solutions to a compressible FENE-P model

Author: 

Barrett, J
Suli, E

Publication Date: 

28 June 2018

Journal: 

Mathematical Models and Methods in Applied Sciences

Last Updated: 

2020-06-23T12:35:55.283+01:00

Issue: 

10

Volume: 

28

DOI: 

10.1142/S0218202518500471

page: 

1929-2000

abstract: 

A compressible FENE-P-type model with stress diffusion is derived from an approximate macroscopic closure of a compressible Navier–Stokes–Fokker–Planck system arising in the kinetic theory of dilute polymeric fluids, where polymer chains immersed in a barotropic, compressible, isothermal, viscous Newtonian solvent are idealised as pairs of massless beads connected with finitely extensible nonlinear elastic (FENE) springs. We develop a priori bounds for the model, including logarithmic bounds, which guarantee the non-negativity of the conformation tensor and a bound on its trace, and we prove the existence of large-data global-in-time finite-energy weak solutions in two and three space dimensions.

Symplectic id: 

846105

Submitted to ORA: 

Submitted

Publication Type: 

Journal Article